Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

On antibiotics for UTI. Still having symptoms like frequent urination, backpain, cramps. Reason?

I have been on antibodics for 9 days.. which was suppose to clear up supposidly a UTI ... I am still having the same systems..... Lower back ache... More on the lower left side.... also frequently peeing... also after I am done peeing.. I still feel like I have to go again.... I am also taking AZO.. that make your pee turn orange.. still no relief... and I also with this have terrible cramps .. like Menstrual cramps.. but I am 55 years old. gone through menopause ... this has been going on for 3 weeks now...
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Let me help you with some information which will help you both understand and further monitor yourself till you achieve complete relief from your infection.

First of all, all your symptoms need to be related to a laboratory investigation which will then confirm a urinary tract infection (UTI) and only then can medication be advised. Now coming to those investigations and their uses.

At first, a urine analysis which will provide vital information on the possibility of a UTI. In your specific case you will also have to request for a urine culture examination. This is a very important investigation. This investigation not only confirms the infection, but also confirms the infection-causing organism and provides information on the most suitable antibiotic that can be used to treat your condition. Why is this information relevant?

Because, each individual has a specific response to a specific antibiotic. An antibiotic which is effective in one individual is called a susceptible antibiotic, but the same antibiotic can prove to be ineffective in another, this would be a resistant antibiotic in this individuals case.

Thus, there exists a possibility that you are resistant to the antibiotic you are using. Thus this antibiotic will not be effective and will not provide any relief to you. If it were effective, you would have noticed a change from the second day itself, and by now you would be completely relieved of your symptoms and condition.

Please visit your doctor and request for a urine culture examination (takes 24-48 hours to report a result), in the meantime ask your doctor to change your antibiotic as well.

You should consume plenty of water, also add cranberry juice to your regimen as it has shown to have added benefits in relieving UTI-related symptoms.

Another aspect of your presentation might have to be further investigated. Although flank pain (lower back) is commonly seen in patients with a UTI, this is at times also due to other causes. I would advise an abdominal and pelvic ultrasound as well, just to rule out all other causes.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Thu, 28 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor